MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD CHANNEL-OPENING CLEANING BRUSH

SHIRAKAWA OLYMPUS CO., LTD CHANNEL-OPENING CLEANING BRUSH
Model Number MH-507
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the facility medical staff was cleaning the air/water supply button, suction button with mh-507 (cleaning brush), and the brush could not pass through the hole of the air/water supply button.The olympus representative then informed the customer the correct reprocessing procedure by using the bw-20t channel cleaning brush.The issue found during reprocessing and there was no patient harm, no user injury reported due to the event.This event includes three (3) reports: report with patient identifier (b)(6) (mh-438- air/water valve (button).Report with patient identifier (b)(6) (mh-443- suction valve(button).Report with patient identifier (b)(6) (mh-507-channel port cleaning brush).This report is for report with patient identifier (b)(6) (mh-507-channel port cleaning brush).
 
Additional Manufacturer Narrative
The subject device was not returned to olympus.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned and evaluated.Evaluation results state it was confirmed that the size of the hole at the tip was larger than the standard.The brush does not pass through the hole in the air/water supply button.Instruction manual confirms that mh-507 is not used for the hole that blocks the finger of the air/water supply button.This location is stated to use the bw-20t.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported event.The dhr confirmed that the subject device was shipped in accordance with the specifications.A definitive root cause for this issue was not established.However, it is probable that the button that was used was not washed according to the procedure in the instruction manual.Olympus will continue to monitor field performance for this device.

Brand Name
CHANNEL-OPENING CLEANING BRUSH
Common Device Name
CHANNEL-OPENING CLEANING BRUSH
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15291225
Report Number3002808148-2022-01361
Device Sequence Number11345220
Product Code MNL
UDI-Device Identifier04953170023187
UDI-Public04953170023187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-507
Device Lot Number17R
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MH-438- AIR/WATER VALVEMH-443- SUCTION VALVE
Patient SexUnknown